Exam Review
- When preparing to apply a scheduled fentanyl transdermal patch, the nurse notes that the previously applied patch is intact on the client's upper back and the client denies pain. Which action should the nurse take?A)Administer an oral analgesic and evaluate its effectiveness before applying the new patch.B)Apply the new patch in a different location after removing the original patch.C)Place the patch on the client's shoulder and leave both patches in place for 12 hours.D)Remove the patch and consult with the healthcare provider about the client's pain resolution.
- A client with cystitis receives a prescription for phenazopyridine. Which information should the nurse explain to the client about its therapeutic effect?A)Provides an analgesic effect for irritated bladder mucosa.B)Eliminates urinary bacteria.C)Calms spasms in the urinary tract.D)Use the medication after voiding after sexual intercourse.
- A client with peptic ulcer disease is scheduled to receive doses of pantoprazole IV and sucralfate PO before breakfast at 0730. The client reports experiencing heartburn when the nurse brings the scheduled medications. Which action should the nurse take?A)Hold the dose of IV pantoprazole until the client has finished eating breakfast.B)Provide a PRN dose of antacid along with the scheduled medications.C)Instruct the client to take the dose of sucralfate PO while eating breakfast.D)Administer both of the medications before breakfast as scheduled.
- A client is receiving miotics for the treatment of open-angle glaucoma. The nurse determines that a priority nursing problem is "risk for injury." This nursing problem is based on which etiology?A)Increased frequency of lacrimation.B)Decreased night vision.C)Increased sensitivity to light.D)Diminished color perception.
Exam Review
- A client who is receiving pregabalin for fibromyalgia complains of tremors in the hands. Which action should the nurse implement?A)Notify the healthcare provider.B)Administer a PRN dose of an antianxiety drug.C)Obtain orthostatic blood pressure readings.D)Collect a capillary glucose level.
- A client with a cold is taking the antitussive medication benzonatate. Which assessment information indicates to the nurse that the medication is effective?A)Denies having coughing spells.B)Able to sleep through the night.C)Expectorating bronchial secretions.D)Reports reduced nasal discharge.
- Before administering a laxative to a bedfast client, it is most important for the nurse to perform which assessment?A)Assess the client's strength in moving and turning in the bed.B)Observe the skin integrity of the client's rectal and sacral areas.C)Evaluate the client's ability to recognize the urge to defecate.D)Determine the frequency and consistency of bowel movements.
- A client with a history of smoking cigarettes for many years arrives at the clinic and expresses a desire to stop smoking. The client receives a prescription for bupropion to reduce nicotine cravings. Which information should the nurse include in the discharge teaching?A)Administer each dose with at least 8 ounces of water.B)Consume tyramine-free foods while taking the medicine.C)Be aware that difficulty sleeping and weight loss may occur.D)Notify the healthcare provider if experiencing changes in taste.
Exam Review
- A client is scheduled for a spiral computed tomography (CT) scan with contrast to evaluate for pulmonary embolism. Which information in the client's history requires follow-up by the nurse?A)Metal hip prosthesis was placed twenty years ago.B)Takes metformin hydrochloride for type 2 diabetes mellitus.C)Report of client's sobriety for the last five years.D)CT scan that was performed six months earlier.
- Based on a client's serum digoxin level, the client is diagnosed with digoxin toxicity. Which action should the nurse expect to implement?A)Give digoxin by another route to slow absorption.B)Begin cardioversion to stabilize heart rhythm.C)Administer potassium to stabilize the heart rate.D)Check acid-base and electrolyte values.
- Furosemide is prescribed for a client with a history of heart failure (HF). Which foods should the nurse encourage this client to eat?A)Cheese, milk, and yogurt.B)Liver, beef, and chicken.C)Bananas, oranges, and peaches.D)Pasta, cereal, and bread.
- When administering zolpidem to an older client, which computer documentation indicates that the desired outcome has been achieved?A)Exhibits fewer emotional outbursts.B)Improved ability to concentrate.C)Decreased episodes of incontinence.D)Sleeps soundly through the night.
Exam Review
- An older client with heart failure (HF), coronary artery disease (CAD), and hypertension (HTN), is receiving these daily prescriptions: atenolol, furosemide, and enalapril. Which assessments should the nurse include in evaluating the effectiveness of the medications? (Select all that apply.)A)Bowel sounds.B)Daily weight.C)Heart sounds.D)Blood pressure.E)Range of motion.
- A male client who has been taking a high dose of a nonsteroidal antiinflammatory drug (NSAID) comes to the clinic reporting gastric pain and blood in his stool. The healthcare provider discontinues the NSAIDs and prescribes esomeprazole. Which information should the nurse include in this client's teaching plan?A)Once pain subsides, NSAID therapy can be resumed.B)Resume a diet that consists of milk, cream, and bland foods.C)Notify the healthcare provider of the passage of black stools.D)Call the clinic if diarrhea or headache occur when taking esomeprazole.
- A client with chronic asthma receives a prescription for montelukast, a leukotriene modifier. Which statement by the client indicates to the nurse that medication teaching was effective?A)"I should take this medication only when I am having an asthma attack."B)"I will not need to use my inhalers twice a day when I start this medicine."C)"This medication will stop an asthma attack immediately."D)"I will take the tablet every evening to control my asthma."
- A client with heart failure (HF) develops hyperaldosteronism and spironolactone is prescribed. Which instruction should the nurse include in the client's plan of care?A)Limit the intake of foods high in potassium.B)Cover your skin before going outside.C)Monitor skin for excessive bruising.D)Replace salt with a salt substitute.
Exam Review
- A female client with osteoporosis has been taking a weekly dose of oral risedronate for several weeks. The client calls the clinic nurse to report increasing "heartburn." How should the nurse respond?A)Ask the client to describe how she takes the medication.B)Remind the client to take the medication with plenty of water.C)Advise the client to go to the nearest emergency department.D)Suggest use of an antacid two hours after the medication.
- A client is receiving tamsulosin, an alpha-adrenergic blocking agent, for the management of urinary retention due to benign prostatic hyperplasia (BPH). Which instruction is most important for the nurse to provide?A)Reduce daily fluid intake.B)Stand and sit up slowly.C)Take the medication early in the day.D)Use a twice-a-week dosing schedule.
- The nurse is planning discharge teaching for a client with type 2 diabetes mellitus who has a new prescription for insulin glargine. Which action should the nurse plan to include in the discharge teaching?A)Demonstrate how to select dose based on before meal blood sugar readings.B)Provide information on increasing medication dosage if ketoacidosis occurs.C)Teach the client self-injection skills for daily subcutaneous administration.D)Explain to the family how to inject this medication for severe hypoglycemia.
- The nurse is administering sucralfate to a client with stomatitis secondary to chemotherapy. The client wants to take the medication after breakfast. How should the nurse respond?A)Explain the need to take the medication at least 1 hour before meals.B)Allow the client to take the medication up to 1 hour after breakfast.C)Document the client's refusal of the medication at this time.D)Instruct the client to take it when the meal tray is delivered.
Exam Review
- A client who experiences migraine headaches reports having fewer headaches since using the herbal remedy feverfew. Which information is most important for the nurse to include in a teaching plan for this client?A)Increased anxiety and nervousness have been reported by those taking feverfew.B)Those with allergies to chamomile, ragweed, or yarrow should not take feverfew.C)Abdominal pain, gas, nausea, vomiting, and diarrhea can occur when taking feverfew.D)Feverfew may interact with aspirin or nonsteroidal anti-inflammatory drugs (NSAIDs).
- Levothyroxine sodium is prescribed for a client with hypothyroidism. The nurse should instruct the client to report which symptom because it indicates that the client is taking too much levothyroxine sodium?A)Constipation.B)Decreased appetite.C)Restlessness.D)Intolerance to cold.
- The nurse is providing discharge instructions for a client with metastatic cancer who is prescribed morphine for bone pain. Which information from the client indicates to the nurse an understanding of the medication?A)Observe bowel movement pattern and take a stool softener.B)Watch for signs of agitation and record any insomnia.C)Take the benzodiazepine at the same time as taking the morphine.D)Do not drink grapefruit juice after taking morphine.
- A female client who is starting a new prescription for doxycycline hydate tells the nurse that she takes birth control pills. Which action should the nurse take?A)Instruct the client to take the two medications at least two hours apart.B)Advise the client that the birth control pills will be less effective while taking doxycycline hydate.C)Notify the healthcare provider of the contraindication to tetracyclines.D)Encourage the client to stop taking birth control pills until she has finished taking all the doxycycline hydate.